Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 77, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2015, 3:37 PM MDT for Blaine County, Butte County, Idaho. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2015, 3:37 PM MDT (21:37 UTC)
- Expired
- Aug 14, 2015, 4:30 PM MDT
- In force
- 53 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Blaine County, ID, Butte County, ID
The radar
The Pocatello radar (KSFX), 74 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:05 PM MDT | TSTM WND GST 72 | 8 E Butte City, ID | CRATERS OF THE MOON INL SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 2983 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151
WUUS55 KPIH 142137
SVRPIH
IDC013-023-142230-
/O.NEW.KPIH.SV.W.0077.150814T2137Z-150814T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
337 PM MDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
SOUTHERN BUTTE COUNTY IN CENTRAL IDAHO...
* UNTIL 430 PM MDT
* AT 335 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR CRATERS OF THE MOON...OR 15 MILES SOUTH OF
GROUSE...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARCO...SOUTHWEST INL...CRATERS OF THE MOON...MOORE AND BUTTE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4329 11348 4336 11374 4352 11383 4375 11346
4374 11308 4347 11292
TIME...MOT...LOC 2135Z 230DEG 31KT 4346 11362
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:16 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 14, 2:16 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 216 PM MDT FRI AUG 14 2015 .SHORT TERM...TONIGHT THROUGH MONDAY. THE UPPER LOW OFF THE CA COAST IS MOVING INTO OR THIS AFTN...WHILE THE UPPER RIDGE OVER THE ROCKIES IS BEING PUSHED OFF TO THE EAST. STILL GETTING A GOOD FLOW OF SUBTROPICAL MOISTURE INTO ID...AND TSTMS ARE DEVELOPING OVER SCEN ID AS THE APPROACH OF THE UPPER LOW DESTABILIZES THE AIRMASS. TSTMS ARE EXPECTED TO BECOME MORE NUMEROUS AND CONTINUE INTO THE EVE. SOME TSTMS MAY PRODUCE STRONG OUTFLOW WINDS AND SMALL HAIL. A COLD FRONT MOVES THRU ID THIS EVENING...WHICH SHOULD BRING A FINAL WAVE OF SHOWERS AND TSTMS. WINDS ARE EXPECTED TO PICK UP BEHIND THE FRONT AND CONTINUE INTO SATURDAY. PRECIP LINGERS IN THE EASTERN HIGHLANDS SAT MORN...THEN ALL AREAS DRY OUT BY AFTERNOON. DRY WESTERLY FLOW ALOFT CONTINUES THRU MON. HEDGES .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS HAVE COME INTO BETTER AGREEMENT WITH THIS NEXT SYSTEM. MONDAY NIGHT INTO TUESDAY THE MODELS ARE DROPPING A WEAK AND MOSTLY DRY UPPER LEVEL LOW DOWN FROM CANADA OVER MAINLY OUR EASTERN BORDERS. EXPECT A SLIGHT CHANCE OF PRECIPITATION AND CLOUDIER CONDITIONS MAINLY OVER OUR NORTHERN AND EASTERN AREAS MONDAY NIGHT INTO TUESDAY. ALSO...LOOK FOR COOLER TEMPERATURES AND BREEZY WINDS PARTICULARLY ON TUESDAY. TEMPERATURES WILL BE BELOW NORMAL ON TUESDAY AND NEAR NORMAL BY WEDNESDAY AND THURSDAY BEFORE CLIMBING TO ABOVE NORMAL BY FRIDAY. WYATT && .AVIATION...APPROACHING FRONTAL BOUNDARY TO INCREASE SUSTAINED WINDS WITH GUSTS IN EXCESS OF 25 MPH LATER THIS AFTERNOON AND CONTINUING THOUGH MOST OF THE EVENING. CURRENTLY THE FRONTAL BOUNDARY IS EXPECTED TO PASS THROUGH THE PIH-IDA AREAS NEAR MIDNIGHT WITH STEADILY INCREASING WINDS FOR TOMORROW. SCATTERED THUNDERSTORM ACTIVITY FOR THIS EVENING WITH TWO ROUNDS TO FOCUS ON...THE FIRST BETWEEN 21Z AND 02Z AND THE SECOND BEGINNING NEAR 01Z AND LEAVING OUR AREA NEAR 06Z. PETERSON/WYATT && .FIRE WEATHER...A COLD FRONT MOVING THROUGH THE AREA WILL HELP TRIGGER WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. EXPECT LOCALIZED HEAVY RAIN AND GUSTY WINDS OF 40 TO 50 MPH IN AND AROUND THUNDERSTORMS. CONVECTION WILL TAPER OFF BY MIDNIGHT. WINDS WILL INCREASE WITH PASSAGE OF THE FRONT AND WILL LIKELY REMAIN BREEZY OVERNIGHT. LOOK FOR BREEZY WINDS TOMORROW AFTERNOON AS WELL. EXPECT SUNNY...DRY AND WARMER CONDITIONS THIS WEEKEND THROUGH EARLY NEXT WEEK. EXPECT A RETURN OF NORMAL SEASON HUMIDITIES. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ410-413-425- 427. &&
In the hours before
Special weather statement, Aug 14, 2:29 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
229 PM MDT FRI AUG 14 2015
IDZ017-031-142115-
EASTERN MAGIC VALLEY ID-BIG AND LITTLE WOOD RIVER REGION ID-
229 PM MDT FRI AUG 14 2015
...DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH AFFECTING
NORTHWESTERN LINCOLN AND CENTRAL BLAINE COUNTIES UNTIL 315 PM MDT...
AT 227 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF RICHFIELD...MOVING NORTH AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAILEY...LITTLE WOOD RESERVOIR...PICABO...BELLEVUE...GANNETT AND
SHOSHONE ICE CAVES.
LAT...LON 4320 11439 4320 11438 4326 11438 4353 11431
4346 11392 4304 11418 4309 11442
TIME...MOT...LOC 2027Z 194DEG 23KT 4315 11428
NP/HEDGESSpecial weather statement, Aug 14, 2:52 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 252 PM MDT FRI AUG 14 2015 IDZ017-031-142130- EASTERN MAGIC VALLEY ID-BIG AND LITTLE WOOD RIVER REGION ID- 252 PM MDT FRI AUG 14 2015 ...DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH AFFECTING NORTH CENTRAL LINCOLN AND CENTRAL BLAINE COUNTIES UNTIL 330 PM MDT... AT 251 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CAREY...MOVING NORTH AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAREY. LAT...LON 4313 11393 4317 11406 4360 11400 4347 11367 TIME...MOT...LOC 2051Z 196DEG 44KT 4327 11397 NP/HEDGES
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:13 AM MDT | Special Weather Statement | PIH | Blaine | 47 min |
| Aug 14, 11:46 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 14 more | 13 hr |
| Aug 14, 2:29 PM MDT | Special Weather Statement | PIH | Blaine | 46 min |
| Aug 14, 2:52 PM MDT | Special Weather Statement | PIH | Blaine | 38 min |
| Aug 14, 4:08 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 52 min |
| Aug 14, 4:27 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Jefferson | 48 min |
| Aug 14, 4:31 PM MDT | Special Weather Statement | PIH | Custer | 44 min |
| Aug 14, 4:34 PM MDT | Special Weather Statement | PIH | Custer | 41 min |
| Aug 14, 5:07 PM MDT | Special Weather Statement | PIH | Cassia | 53 min |
| Aug 14, 5:14 PM MDT | Special Weather Statement | PIH | Teton | 46 min |
| Aug 14, 5:23 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Minidoka, Power | 37 min |
| Aug 14, 5:26 PM MDT | Special Weather Statement | PIH | Clark, Jefferson, Madison | 49 min |
| Aug 14, 5:37 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison, Teton | 38 min |
| Aug 14, 5:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Power | 47 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.